Alert archive / Illinois / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 2, 2010, 2:24 PM CST for 8 counties in Illinois. It took effect at Jan 2, 2010, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2010, 2:24 PM CST (20:24 UTC)
- In effect from
- Jan 2, 2010, 9:00 PM CST
- Expired
- Jan 3, 2010, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWUS43 KILX 022024 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 224 PM CST SAT JAN 2 2010 ...BITTER COLD CONDITIONS EXPECTED AGAIN TONIGHT... .NORTHWEST WINDS NEAR 10 MPH WILL COMBINE WITH A VERY COLD AIRMASS TO PRODUCE DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO BEGINNING TONIGHT ACROSS A PORTION OF CENTRAL ILLINOIS. LOW TEMPERATURES ARE EXPECTED TO FALL INTO A 4 BELOW TO 8 BELOW ZERO RANGE. ILZ027>031-036-037-030400- /O.NEW.KILX.WC.Y.0002.100103T0300Z-100103T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 224 PM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. * WIND CHILL VALUES: WIND CHILL READINGS ARE EXPECTED TO RANGE BETWEEN 15 BELOW TO 20 BELOW ZERO TONIGHT THROUGH TOMORROW MORNING ACROSS A PORTION OF CENTRAL ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AUTEN
3 follow-up statements
930 WWUS43 KILX 030257 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 857 PM CST SAT JAN 2 2010 ...BITTER COLD CONDITIONS EXPECTED AGAIN TONIGHT... .NORTHWEST WINDS NEAR 10 MPH WILL COMBINE WITH A VERY COLD AIRMASS TO PRODUCE DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO BEGINNING TONIGHT ACROSS A PORTION OF CENTRAL ILLINOIS. LOW TEMPERATURES ARE EXPECTED TO FALL INTO A 7 BELOW TO 13 BELOW ZERO RANGE. ILZ027>031-036-037-031100- /O.CON.KILX.WC.Y.0002.100103T0300Z-100103T1500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 857 PM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * WIND CHILL VALUES: WIND CHILL READINGS ARE EXPECTED TO RANGE BETWEEN 15 BELOW TO 25 BELOW ZERO TONIGHT THROUGH TOMORROW MORNING ACROSS A PORTION OF CENTRAL ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SHIMON
846 WWUS43 KILX 030941 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 341 AM CST SUN JAN 3 2010 ...BITTER COLD CONDITIONS EXPECTED THIS MORNING... .NORTHWEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH A VERY COLD AIRMASS TO PRODUCE DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO AT TIMES THIS MORNING ACROSS CENTRAL ILLINOIS. ILZ038-031600- /O.EXB.KILX.WC.Y.0002.000000T0000Z-100103T1600Z/ MCLEAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL 341 AM CST SUN JAN 3 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES: WIND CHILL READINGS ARE EXPECTED TO RANGE BETWEEN 15 TO 20 BELOW ZERO AT TIMES THIS MORNING ACROSS MCLEAN COUNTY. THIS IS DUE TO TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO ALONG WITH NORTHWEST WINDS OF 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ILZ027>031-036-037-031600- /O.EXT.KILX.WC.Y.0002.000000T0000Z-100103T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL- INCLUDING THE CITIES OF...GALESBURG...PEORIA 341 AM CST SUN JAN 3 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES: WIND CHILL READINGS ARE EXPECTED TO RANGE BETWEEN 15 TO 20 BELOW ZERO AT TIMES THIS MORNING. THIS IS DUE TO TEMPERATURES OF 2 TO 12 BELOW ZERO AND NORTHWEST WINDS OF 5 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KH
252 WWUS43 KILX 031601 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1001 AM CST SUN JAN 3 2010 ...WIND CHILL ADVISORY EXPIRES AT 10 AM... .VERY COLD TEMPERATURES ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS MORNING PROMPTED A WIND CHILL ADVISORY. TEMPERATURES HAVE INCREASED A BIT AFTER SUNRISE...AS A RESULT...WIND CHILL VALUES ARE NO LONGER BELOW WIND CHILL ADVISORY CRITERIA. WIND CHILL VALUES OF -5 TO -12 DEGREES CAN STILL BE EXPECTED TODAY...SO WEAR HAT AND GLOVES...AS WELL AS A HEAVY JACKET BEFORE VENTURING OUTDOORS. ILZ027>031-036>038-031715- /O.EXP.KILX.WC.Y.0002.000000T0000Z-100103T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 1001 AM CST SUN JAN 3 2010 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. $$ DPK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 11:24 AM CST, 3 hours earlier.
Area forecast discussion, Jan 2, 11:24 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1124 AM CST SAT JAN 2 2010 .DISCUSSION... ISSUED 1010 AM CST SAT JAN 2 2010 OBSERVED TEMPS DROPPED INTO THE -10F OR COLDER RANGE NORTHWEST OF THE ILLINOIS RIVER EARLY THIS MORNING...AND WERE STILL REMAINING WELL BELOW ZERO. SINGLE DIGITS PREVAILING OVER MOST OF THE CWA AT THE CURRENT HOUR...EXCEPT FOR SOME DOUBLE-DIGIT READINGS SOUTH OF I-70. MAIN FORECAST ISSUE FOR TODAY INVOLVES HIGH TEMPERATURES AND WIND CHILLS. UPSTREAM OBS ACROSS IOWA WERE STILL IN THE TEENS BELOW ZERO THIS HOUR...AND LATEST RUC 2M TEMPERATURES HAVE THE NORTHWEST CWA STRUGGLING TO REACH ZERO TODAY. NO CHANGE ON THE MODEL GUIDANCE OF BUILDING THE HIGH PRESSURE RIDGE EASTWARD ACROSS THE MISSISSIPPI VALLEY THIS AFTERNOON. THIS SHOULD HELP DIMINISH THE WINDS A BIT...ALTHOUGH PORTIONS OF THE NORTHERN CWA WILL STILL BE FLIRTING WITH WIND CHILL ADVISORY CRITERIA MOST OF THE AFTERNOON. ZONES/GRIDS WERE UPDATED EARLIER TO EXTEND THE ADVISORY UNTIL NOON...AS WELL AS LOWER HIGH TEMPERATURES ACROSS THE SNOW PACK IN THE NORTHWEST CWA. GEELHART && .AVIATION... ISSUED 1124 AM CST SAT JAN 2 2010 VFR CONDITIONS EXPECTED TO PREVAIL AS HIGH PRESSURE RIDGE BUILDS SOUTHEAST INTO THE MISSISSIPPI RIVER VALLEY. NORTHWEST WINDS NEAR 10 KNOTS WILL TEND TOWARD MORE OF A NORTHERLY COMPONENT AFTER ABOUT 03Z...AND DIMINISH SLIGHTLY. AN EXCEPTION TO THE VFR CONDITIONS MAY BE AT KDEC...WHERE LOCAL INDUSTRIAL ACTIVITY HAS BEEN KNOWN TO PRODUCE LOW CEILINGS IN THE LATE NIGHT AND EARLY MORNING WHEN THERE IS A LOW LEVEL INVERSION. THIS OCCURRED THIS MORNING WHEN CEILINGS DROPPED DOWN TO 600 FEET...AND THE INVERSION IS PROGGED BY MODELS TO CONTINUE TONIGHT. WILL INCLUDE A TEMPO GROUP FOR 500 FOOT CEILINGS AS A RESULT. GEELHART && .PREV DISCUSSION... ISSUED 330 AM CST SAT JAN 2 2010 FORECAST CONCERN IS WIND CHILL ADVISORY THIS MORNING NORTH OF I-72 AND IF NEEDED AGAIN TONIGHT. 00Z MODELS SIMILAR IN HAVING A LARGE ARCTIC HIGH PRESSURE WEST OF IL INTO EARLY NEXT WEEK KEEPING VERY COLD TEMPERATURES OVER IL ALONG WITH DRY WEATHER. LEANED ON COOLER GUIDANCE TEMPS NEXT FEW DAYS DUE TO WIDESPREAD SNOW COVER WITH COLDER READINGS FURTHER NW YOU GO WHERE SNOW COVER DEEPER AND COLDER 850 MB TEMPS. 00Z GFS MODEL CONTINUES TO BE A BIT FASTER AND STRONGER THAN THE 00Z ECMWF AND GEM MODELS WITH NORTHERN STREAM MID LEVEL LOW PRESSURE THAT DIVES SE INTO THE MIDWEST/OHIO VALLEY WED NIGHT/THU WITH NEXT CHANCE OF LIGHT SNOW. SHORT TERM...TODAY THROUGH TUESDAY NIGHT. 09Z/3 AM SURFACE MAP SHOWS STRONG 1042 ARCTIC HIGH PRESSURE OVER THE MANITOBA/ONTARIO PROVINCE LINE AND ND/MN BORDER AND RIDGING SOUTHWARD ALONG THE IA/NE BORDER. LOW PRESSURE WAS OFF THE EAST COAST WILL IL IN A COLD NW FLOW. LOW CLOUDS AND SCATTERED FLURRIES PUSHED SE OF SE IL EARLY THIS MORNING WITH CLEAR SKIES OVER CENTRAL/NORTHERN IL. TEMPS RANGE FROM ZERO TO -7F NW OF I-55 TO NEAR 10F SE OF I-70. NW 5 TO 15 MPH GIVING WIND CHILLS OF 15 TO 20F BELOW ZERO NORTH OF I-72 WITH MACOMB DOWN TO MINUS 25F. ALOFT A POLAR VORTEX 521 DM 500 MB LOW WAS OVER THE NE GREAT LAKES WITH STRONG UPPER LEVEL TROF OVER THE EASTERN U.S. WITH ARCTIC AIR MASS OVER THE MIDWEST. MODELS SHOW LARGE ARCTIC HIGH PRESSURE BUILDING SLOWLY EASTWARD TOWARD THE MS VALLEY THIS WEEKEND WHILE SHORT WAVES WITH LOW CLOUDS AND SOME LIGHT SNOW SHOWERS/FLURRIES ROTATING AROUND THE POLAR VORTEX IN THE GREAT LAKES STAYS NE OF CENTRAL IL. SHORT WAVES ALSO STAYING WEST OF IL IN THE CENTRAL PLAINS WITH THEIR LIGHT SNOW SHOWERS/FLURRIES. WIND CHILLS TO CONTINUE TO RANGE FROM 15 TO 20F BELOW ZERO NORTH OF I-72 AT LEAST TIL 10 AM THIS MORNING SO CONTINUED WIND CHILL ADVISORY THIS MORNING. DESPITE FAIR AMOUNT OF SUNSHINE TODAY WITH SCATTERED LOW CLOUDS APPEARING IN SE IL AND ALONG INDIANA BORDER INTO MIDDAY...TEMPS TO BE COLD WITH HIGHS IN THE UPPER SINGLE DIGITS NW OF I-55 AND 15 TO 20F IN SE IL. TEMPS TO BE AS COLD OR EVEN A DEGREE OR TWO COLDER TONIGHT WITH LOWS IN THE SINGLE DIGITS BELOW ZERO NORTH OF I-72 AND 4 TO 9F IN SE IL. NW WINDS ARE LIGHTER TONIGHT WITH WIND CHILLS NEARING MINUS 15F NORTHERN COUNTIES OVERNIGHT INTO SUNDAY MORNING. THIS AREA FROM I-74 NORTH WILL NEED TO BE WATCHED FOR POSSIBLE WIND CHILL ADVISORY. HIGHS SUNDAY RANGE FROM 10 TO 15F NORTH OF I-72 AND 15 TO 20F SOUTH OF I-72 WITH AMPLE SUNSHINE. TEMPS SLOWLY MODIFY MON/TUE WITH ARCTIC AIR MASS GRADUALLY MODIFYING AS HIGH PRESSURE WEAKENS AS IT MOVES CLOSER TO IL BY WED. LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT. SMALL CHANCES OF LIGHT SNOW WED WED AND BETTER CHANCE OF LIGHT SNOW WED NIGHT AND THU AS MID LEVEL LOW MOVES INTO IL/IN. ANOTHER STRONG ARCTIC HIGH PRESSURE RIDGE SETTLES INTO THE MIDWEST LATE NEXT WEEK REINFORCING THE ARCTIC AIR MASS IN PLACE OVER IL. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR ILZ027>031-036>038- 040>043-047-048. &&
Hazardous weather outlook, Jan 2, 11:01 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CST SAT JAN 2 2010 ILZ027>031-036>038-040>043-047-048-031200- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 1101 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS WILL REMAIN IN THE 10 TO 20 BELOW ZERO RANGE THROUGH NOON...AS ARCTIC AIR CONTINUES TO SPILL INTO THE AREA. SIMILAR WIND CHILL VALUES ARE EXPECTED BY LATE TONIGHT. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM JUST SOUTH OF HENRY THROUGH BEARDSTOWN...THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL REMAIN BELOW ZERO SUNDAY...AND FALL TO NEAR 15 BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049-050-031200- MORGAN-SCOTT- 1101 AM CST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS WILL REMAIN IN THE 10 BELOW ZERO RANGE THROUGH NOON...AS ARCTIC AIR CONTINUES TO SPILL INTO THE AREA. SIMILAR WIND CHILL VALUES ARE EXPECTED BY LATE TONIGHT. THE ILLINOIS RIVER WILL REMAIN IN FLOOD THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL REMAIN NEAR ZERO SUNDAY...AND FALL TO NEAR 10 BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-051>057-061-031200- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SANGAMON-SHELBY-VERMILION- 1101 AM CST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS WILL ARE EXPECTED TO FALL INTO THE 10 TO 15 BELOW ZERO RANGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL REMAIN NEAR ZERO SUNDAY...AND FALL TO NEAR 10 BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-031200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1101 AM CST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS IN THE 5 TO TO 10 BELOW ZERO RANGE ARE EXPECTED BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL REMAIN BETWEEN ZERO AND 10 ABOVE SUNDAY...AND FALL TO ZERO TO 10 BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
Nearby
Wind Chill Advisories in Illinois, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.